Development of Colonic Polyposis in a Woman With Chronic Myeloid Leukemia Treated With Dasatinib

Read full text
Authors: Guido D. Pelaez, Behram Suha Yildiz, Mert Candan, Mohammad Ismail, Francesca Vacca, Marianna B. Ruzinova, Samuel J. Ballentine, Kathleen Byrnes, Armin Ghobadi
Cited by: 1
References: 23

Abstract

Introduction: Chronic myeloid leukemia (CML) is a hematopoietic malignancy driven by constitutive tyrosine kinase activity. Dasatinib, a second-generation (2G) tyrosine kinase inhibitor (TKI), is a preferred treatment due to its superior, durable, and rapid response rates. While dasatinib has known gastrointestinal (GI) side effects, colonic polyposis is a rare complication, not well described in the literature. Case Presentation: Upon routine colonoscopy, a 66-year-old woman with chronic-phase CML was incidentally discovered to have asymptomatic colonic polyposis after 11 months of dasatinib therapy. Histopathology revealed reactive inflammatory changes without evidence of dysplasia or neoplasia. The polyposis resolved completely after cessation of dasatinib. Conclusion: The mechanism behind dasatinib-induced polyposis is unclear. We hypothesize a role of dasatinib's differential inhibition of multiple kinase pathways, regulatory T cells, and STAT5 signaling in the intestinal epithelium, causing an unregulated inflammatory state. This case underscores the need for awareness of this rare adverse effect and further research into its pathogenesis.

Fields of Study & Subjects

Chronic Myeloid Leukemia Treatments HER2/EGFR in Cancer Research Lung Cancer Treatments and Mutations

Publication details

Journal / source
Case Reports in Hematology
Publisher
Wiley
Volume
2026
Issue
1
Pages
4605635–4605635
Publication date
1 January 2026
Language
EN